Alert archive / Rhode Island / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 2, 2012Bristol County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2012, 5:06 PM EDT for Bristol County, Rhode Island. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 5:06 PM EDT (21:06 UTC)
Expired
Aug 2, 2012, 5:30 PM EDT
In force
24 min
Issued by
NWS Boston/Norton, MA

County Bristol County, RI

The radar

The Boston radar (KBOX), 13 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WWUS81 KBOX 022106
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT THU AUG 2 2012

MAZ017-RIZ002-022130-
NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-
506 PM EDT THU AUG 2 2012

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES NORTHEAST OF PAWTUCKET...OR ABOUT 4 MILES
SOUTHWEST OF ATTLEBOROUGH...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...REHOBOTH.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4194 7120 4181 7120 4188 7138 4191 7138

$$

NOCERA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:33 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 2, 4:33 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT THU AUG 2 2012

.SYNOPSIS...
WARM AND VERY HUMID WEATHER WILL PERSIST FOR THE NEXT SEVERAL
DAYS. A COUPLE OF WEAK FRONTS MAY BRING SCATTERED AFTERNOON AND
EVENING SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND FRIDAY. A
STRONGER COLD FRONT WILL MOVE THROUGH THE REGION MONDAY AND WILL
BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS BOTH SUNDAY AND
MONDAY. THE FRONT WILL THEN STALL SOUTH OF NEW ENGLAND...BUT ALLOW
FOR SLIGHTLY LESS HUMID AIR TO MOVE INTO THE REGION AFTER MONDAY.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
230 PM UPDATE...SHOWERS AND A FEW ISOLATED THUNDERSTORMS HAVE
STARTED TO POP UP ACROSS PORTIONS OF EASTERN NEW HAMPSHIRE...EASTERN
MASSACHUSETTS...AND RHODE ISLAND. EXPECT THE MAIN THREAT WITH
THESE STORMS TO BE ANY LIGHTNING AS WELL AS POTENTIALLY SOME HEAVY
RAIN WITH DEWPOINTS IN THE UPPER 60S TO AROUND 70 AND PWATS IN THE
1.5 TO 2 INCH RANGE.  PLENTY OF SURFACE BASED CAPE IN PLACE THIS
AFTERNOON /1500-2500J/KG PER SPC MESOANALYSIS PAGE/ WHICH WILL ALLOW
THESE STORMS TO CONTINUE POPPING UP THROUGH THE AFTERNOON.  MID
LEVEL LAPSE RATES AND SHEAR IS WEAK ENOUGH THAT THESE WILL BE PULSE
TYPE STORMS.

THESE STORMS WILL HAVE A LIMITED WESTWARD EXTENT AS DRY AIR AT THE
MID LEVELS HAS STARTED TO MOVE ACROSS THE WESTERN PORTIONS OF THE
AREA...AS EVIDENCED IN WATER VAPOR SATELLITE IMAGERY.  THIS MAY ALSO
LIMIT THE STORMS IN THE EAST AS IT HAS PROGRESSED AS FAR EAST AS
I-495.

TONIGHT...ANY CONVECTION THIS AFTERNOON SHOULD DIMINISH QUICKLY
BETWEEN THE DRY AIR AND THE LOSS OF DAYTIME HEATING.  PLENTY OF LOW
LEVEL MOISTURE WILL REMAIN THOUGH WITH LOW CLOUDS AND FOG LIKELY
AGAIN TONIGHT...PARTICULARLY NEAR THE COAST.  LOW TEMPERATURES WILL
BE IN THE 60S TO LOW 70S WITH DEWPOINTS IN THE SAME ARENA.  USED A
BLEND OF MOS FOR TEMPERATURES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...ANOTHER WEAK FRONT APPROACHES THE AREA.  THERE ARE SOME
DISCREPANCIES AMONGST THE MODELS AS TO HOW FAR SOUTH THE FRONT GOES
BEFORE IT WASHES OUT.  EXPECT ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT.  THESE STORMS WILL BE MUCH LIKE
TODAY/S BUT WITH THE POTENTIAL TO DEVELOP FURTHER WEST ACROSS THE
INTERIOR ZONES.

850MB TEMPERATURES WARM TO 17-18C...SO TEMPERATURES AT THE SURFACE
SHOULD BE WARMER WITH HIGHS IN THE UPPER 80S TO LOW 90S.  DEWPOINTS
WILL BE HIGH ENOUGH THAT TEMPERATURES PARTICULARLY ACROSS THE
EASTERN ZONES WILL FEEL LIKE THEY ARE IN THE UPPER 90S.  NOT WARM
ENOUGH FOR A HEAT ADVISORY BUT IT CERTAINLY WILL BE HOT AND HUMID.

FRIDAY NIGHT...SHOWERS AND THUNDERSTORMS MAY LINGER A BIT LATER INTO
THE EVENING THAN TONIGHT THANKS TO SOME LINGERING INSTABILITY...BUT
SHOULD WEAKEN SUBSTANTIALLY AFTER SUNSET.  ANOTHER NIGHT OF LOW
CLOUDS AND FOG EXPECTED WITH PLENTY OF LOW LEVEL MOISTURE IN THE
REGION.  LOW TEMPERATURES ONCE AGAIN IN THE MID 60S TO LOW 70S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
BIG PICTURE...
MODEL FORECASTS OF 500 MB FLOW ARE SIMILAR THROUGH TUESDAY.
ATLANTIC UPPER RIDGE BRINGS RISING HEIGHTS INTO NEW ENGLAND
THROUGH SUNDAY...THEN SUPPRESSES SOUTH AND EAST. SHORTWAVE THAT
INITIALIZES OVER THE PACIFIC NORTHWEST WILL CROSS THE COUNTRY THIS
WEEKEND AND CROSS NEW ENGLAND SUNDAY NIGHT AND MONDAY. THIS
SHORTWAVE WILL DRIVE A COLD FRONT THROUGH NEW ENGLAND DURING THIS
TIME. A SECOND SHORTWAVE DIVES SOUTHEAST FROM NORTHERN ONTARIO TO
MAINTAIN CYCLONIC FLOW OVER THE NORTHEAST USA THROUGH THURSDAY.
THE MODELS HANDLE THIS SECOND SHORTWAVE DIFFERENTLY...WITH THE 12Z
ECMWF SHARPER AND CONTAINING A CLOSED LOW.

SATURDAY...
A BUILDING UPPER RIDGE WOULD SUGGEST QUIET WEATHER OVER THE
WEEKEND. HOWEVER THE NAM-GFS-EMCWF SHOW A STALLED FRONT EITHER
OVER THE MASS-NH BORDER OR JUST NORTH OF OUR AREA WITH A VERY
HUMID AIRMASS IN PLACE. SB CAPES 1500-2000 J/KG AND TOTALS AROUND
50...NAM HINTS AT A THETA-E RIDGE OVER NORTHWEST MASS. NEGATIVES
INCLUDE NO STRONG JETS ALOFT TO PRODUCE DYNAMIC FORCING AND DRYING
ALOFT AS SHOWN BY MODEL SOUNDINGS. LOCAL FORCING SUCH AS COLLIDING
BOUNDARIES COULD FORCE A FEW STORMS. THE BEST CHANCE WOULD BE
EITHER IN THE INTERIOR OR ALONG THE ADJACENT SEA BREEZE FRONT. WE
WILL INCLUDE CHANCE POPS FOR SHOWERS/TSTMS. TEMPS ALOFT WILL BE
16-18C...SO MAX TEMPS SHOULD BE IN THE UPPER 80S AND AROUND 90.

SATURDAY NIGHT...
CONVECTION SHOULD DIMINISH. LIGHT WIND AND VERY HUMID AIR WILL
PROMOTE FOGGY AREAS. MIN TEMPS WILL BE 65 TO 70...NEAR DEWPOINT.

SUNDAY-MONDAY...
COLD FRONT APPROACHES FROM THE WEST WITH INCREASING SOUTHWEST FLOW
SURFACE AND ALOFT. 850 MB WINDS INCREASE TO 30-40 KNOTS.  500 MB
WINDS ARE MORE MODEST SUNDAY AT 25 KNOTS BUT REACH 40-45 KNOTS BY
MONDAY MORNING. MODELS SHOW A PRE- FRONTAL TROUGH TO OUR
SOUTHWEST WHICH COULD SERVE AS A FOCUS FOR CONVECTION. WE WILL
INCLUDE CHANCE POPS ACROSS ALL OF THE REGION SUNDAY
AFTERNOON...SOONEST IN THE WEST AND LATE IN THE DAY TOWARD CAPE
COD. PRECIPITABLE WATER VALUES ARE FORECAST AT 2.0 TO 2.25
INCHES...SO ANY SHOWERS/STORMS WILL CARRY POTENTIAL FOR HEAVY
DOWNPOURS. TEMPS ALOFT 16-18C BUT WITH MORE CLOUDS SO A LITTLE
LESS ON MAX TEMPS...GENERALLY 80S.

CHANCE OF SHOWERS/TSTMS CONTINUES UNTIL THE COLD FRONT MOVES
THROUGH ON MONDAY. THE BEST CHANCE OF PCPN OVERALL WILL COME WITH
THE PASSAGE OF THE FRONT WHICH LOOKS TO BE ON MONDAY. WE HAVE
LIKELY POPS WITH THIS EVENT ON MONDAY.

TUESDAY-WEDNESDAY-THURSDAY...
COLD FRONT STALLS SOUTH OF NEW ENGLAND. AIRMASS DEWPOINTS DRY A
LITTLE...AND MOST OF THE DEEPER MOISTURE SHOULD BE SOUTH OF THE
COAST. COULD BE SOME HIGH CLOUDS ALONG THE SOUTH COAST BUT
OTHERWISE SHOULD BE RAINFREE TUESDAY. LESS CERTIAN FOR WEDNESDAY
AND THURSDAY AS THE NEXT SHORTWAVE AND SURFACE COLD FRONT
APPROACH. MODELS SHOW POPS INCREASING TO EITHER CHANCE OR SLIGHT
CHANCE WEDNESDAY-THURSDAY. WE WILL BRING CHANCE POPS TO THE SOUTH
COAST AND SLIGHT CHANCE MOST OF THE REST OF THE FORECAST AREA.
TEMPS ARE A BLEND OF LONG RANGE GUIDENCE.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MEDIUM CONFIDENCE.
MAINLY VFR CONDITIONS EXPECTED WITH SCT 5KFT CLOUDS. SEABREEZE HAS
DEVELOPED AND MOVED ONSHORE THE EAST COAST WITH WINDS AT BOS OUT
OF THE EAST. THIS WILL BE THE FOCUS FOR SHRA/TSRA THIS AFTN.
EXPECT SHOWER ACTIVITY TO COME TO AN END BETWEEN 22 AND 00Z.
MVFR/IFR CIGS/VSBYS REDEVELOP IN FOG AND LOW CLOUDS LATE TONIGHT
INTO FRIDAY MORNING.

KBOS TAF...MODERATE CONFIDENCE.
SEABREEZE HAS DEVELOPED AND MOVED W OF BOS SHIFTING WINDS TO THE
E. SHRA/TSRA DEVELOP BEHIND AND ALONG THE SEABREEZE FRONT THIS
AFTN/EARLY EVE.

KBDL TAF...MODERATE CONFIDENCE.
MVFR/IFR CIGS/VSBYS IN LOW CLOUDS/FOG LATE TONIGHT. OTHERWISE...
VFR.

OUTLOOK...SATURDAY THROUGH TUESADY...

SATURDAY-SUNDAY-MONDAY...MODERATE CONFIDENCE
VFR CONDITIONS IN GENERAL BUT WITH SHOWERS/TSTMS POSSIBLE EACH
DAY...EACH WITH A POTENTIAL FOR BRIEF MVFR-IFR CIGS/VSBYS. MAIN
CONCERN ASIDE FROM LIGHTNING WOULD BE FOR HEAVY RAIN...ALTHOUGH
SUNDAY-MONDAY THE CHANCE OF STRONG WIND GUSTS IN TSTMS WILL
INCREASE. AREAS OF FOG EACH NIGHT WILL CREATE IFR-LIFR CONDITIONS
ESPECIALLY CT VALLEY AND PVD-FMH-HYA-ACK.

TUESDAY...MODERATE CONFIDENCE
COLD FRONT STALL SOUTH OF NEW ENGLAND. MORNING FOG WITH AREAS OF
IFR...OTHERWISE VFR WITH WEST WIND.

&&

.MARINE...
HIGH CONFIDENCE IN WINDS AND SEAS REMAINING BELOW SCA TODAY
THROUGH FRIDAY NIGHT AS S/SW FLOW PREVAILS. THERE IS A LOW
PROBABILITY OF WIND GUSTS NEAR 20 TO 25 KTS NEARSHORE FRIDAY
AFTERNOON.  MAIN HAZARD IS LATE NIGHT AND EARLY MORNING DENSE
FOG...MAINLY ON S COASTAL WATERS.

SEAS WILL SLOWLY BUILD S OF NEW ENGLAND BUT UNDERCUT WAVEWATCH
WHICH WANTS TO BRING 5 TO 6 FT SEAS INTO S COASTAL WATERS TODAY.
OFFSHORE BUOYS NOT SHOWING MORE THAN 3 TO 5 FT THIS MORNING SO WE
THINK THIS IS MORE REALISTIC.

BEST CHANCE OF STORMS THIS AFTERNOON AND FRI AFTERNOON IS ON
NARRAGANSETT BAY...BOSTON HARBOR AND PERHAPS E MA COASTAL WATERS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

LIGHT WINDS SATURDAY...THEN INCREASING SOUTHWEST WINDS SUNDAY AND
MONDAY AHEAD OF AN APPROACHING COLD FRONT. GUSTS OF 20-25 KNOTS
SUNDAY AND MONDAY WITH SEAS BUILDING 5-8 FEET ESPECIALLY ON THE
OUTER WATERS AND RI WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED
DURING SUNDAY AND MONDAY. AFTER THE COLD FRONT MOVES THROUGH ON
MONDAY...WIND SHOULD SHIFT TO WEST AND DIMINISH. SEAS WILL SUBSIDE
MONDAY NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT FRIDAY FOR CTZ002-
     003.
     AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR CTZ002-003.
MA...AIR QUALITY ALERT FROM 11 AM TO 11 PM EDT FRIDAY FOR
     MAZ004>006-009>012-026.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/RLG
MARINE...WTB/RLG
Hazardous weather outlook, Aug 2, 4:35 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT THU AUG 2 2012

CTZ004-MAZ002-003-007-008-013>024-NHZ011-012-015-RIZ001>008-032045-
WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
435 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ004>006-009>012-026-032045-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
435 PM EDT THU AUG 2 2012

...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-003-032045-
HARTFORD CT-TOLLAND CT-
435 PM EDT THU AUG 2 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-032045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
435 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 3:25 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT THU AUG 2 2012

MAZ016-018-019-022000-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
325 PM EDT THU AUG 2 2012

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
THUNDERSTORM WITH VERY HEAVY RAINFALL OVER WEYMOUTH...MOVING EAST AT
5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HINGHAM AND NORWELL.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4216 7075 4216 7089 4218 7097 4224 7097
      4228 7086

NOCERA
Special weather statement, Aug 2, 3:45 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT THU AUG 2 2012

MAZ005-006-022015-
CENTRAL MIDDLESEX COUNTY MA-WESTERN ESSEX MA-
345 PM EDT THU AUG 2 2012

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY
RAIN ABOUT 2 MILES SOUTHWEST OF TEWKSBURY...OR ABOUT 3 MILES
SOUTHEAST OF LOWELL...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...TEWKSBURY AND WILMINGTON.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4267 7116 4253 7116 4258 7133 4262 7133

NOCERA
Special weather statement, Aug 2, 4:08 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT THU AUG 2 2012

MAZ017-022030-
NORTHERN BRISTOL MA-
408 PM EDT THU AUG 2 2012

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY
RAIN ABOUT 3 MILES WEST OF NORTON...OR ABOUT 3 MILES NORTHEAST OF
ATTLEBOROUGH...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTON...TAUNTON...EASTON AND
  BERKLEY.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4205 7108 4183 7108 4194 7128 4198 7128

NOCERA
Special weather statement, Aug 2, 4:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT THU AUG 2 2012

MAZ013-016-018-019-022115-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
446 PM EDT THU AUG 2 2012

AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY
RAIN OVER BRAINTREE AND WEYMOUTH...MOVING EAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WEYMOUTH...NORWELL AND HINGHAM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4214 7071 4215 7101 4221 7103 4228 7091
      4227 7090 4228 7090 4229 7088

NOCERA
Local storm report, Aug 2, 5:04 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     WEYMOUTH                42.21N  70.95W
08/02/2012                   NORFOLK            MA   TRAINED SPOTTER

            SINGLE TREE DOWN ON ESSEX HEIGHTS DRIVE

&&

WTB
Special weather statement, Aug 2, 5:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT THU AUG 2 2012

MAZ017-RIZ002-022130-
NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-
506 PM EDT THU AUG 2 2012

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES NORTHEAST OF PAWTUCKET...OR ABOUT 4 MILES
SOUTHWEST OF ATTLEBOROUGH...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...REHOBOTH.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4194 7120 4181 7120 4188 7138 4191 7138

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:29 PM EDTSpecial Weather StatementBOXMiddlesex61 min
Aug 2, 3:25 PM EDTSpecial Weather StatementBOXSuffolk35 min
Aug 2, 3:45 PM EDTSpecial Weather StatementBOXMiddlesex30 min
Aug 2, 4:08 PM EDTSpecial Weather StatementBOXBristol22 min
Aug 2, 4:46 PM EDTSpecial Weather StatementBOXSuffolk29 min
Aug 2, 5:24 PM EDTSpecial Marine WarningBOX36 min

Nearby

Special Weather Statements in Rhode Island, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.